[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.207.116. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
March 23, 1998

Acute Pulmonary Edema After Overdrive for Atrial Flutter

Arch Intern Med. 1998;158(6):679. doi:

Upshaw's1 excellent review of hemodynamic changes after cardioversion for atrial fibrillation reports and analyzes the occurrence of acute pulmonary edema after cardioversion of atrial fibrillation. However, pulmonary edema can also complicate reversal of atrial flutter as the following case illustrates.

A 57-year-old black man with a history of hypertension, congestive heart failure, mitral regurgitation, and atrial flutter for the past 2 weeks was admitted for progressive shortness of breath, dyspnea on exertion, and palpitations for the past 3 days. He was found to have congestive heart failure and atrial flutter with variable atrioventricular block and rapid ventricular response. At the time, he was being treated with digitalis, angiotensin-converting enzyme inhibitors, diuretics, β-adrenergic blocking agents, calcium-channel blocking agents, and anticoagulation therapy.

First Page Preview View Large
First page PDF preview
First page PDF preview
×